On October 20, 2017, at approximately 11:30 a.m., police were dispatched to a residence on the 1500 block of Garnet Street to assist emergency services with a report of a sick or injured person. The caller stated that he entered the residence to find three males unresponsive. Police and EMS arrived to find three males, ages 49, 48, and 36, in need of medical attention. EMS attended to the victims, who were taken to hospital. All three are expected to recover.
It is believed the three males were using drugs and it is also believed they may not have been fully aware of the types of drug(s) they were using. Although there are some preliminary indications as to the type of drugs, it is important to remember that investigations must be based on fact. At this time, the type of drugs, as well as the origin, is under investigation.
The Regina Police Service would like to warn members of the public not to take chances with their health. Illegal drugs could potentially be fatal, however, police recognize that drug-dependent individuals may not be thinking clearly and may take risks that have fatal consequences. Remember that purchasing drugs from a dealer and not the pharmacy can result in unknown quality control, unknown additives to your purchase, and more dangerous risks. Police are also urging anyone who may have information about this drug/incident to contact the Regina Police Service at 306-777-6500 or Crime Stoppers at 1-800-222-8477. If you see someone in a medical emergency situation, please call 9-1-1 immediately.
Signs of overdose can include:
- difficulty walking/talking/staying awake
- blue lips or nails
- very small pupils
- cold and clammy skin
- dizziness and confusion
- extreme drowsiness
- choking, gurgling or snoring sounds
- slow, weak or no breathing
- inability to wake up, even when shaken or shouted at.
(Source: Overdose information from www.canada.ca)